[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.166.22. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1976

Potential Hazards of Clindamycin in Acne Therapy

Author Affiliations

From the Department of Dermatology, University of Michigan Medical School, Ann Arbor. Dr Basler is now at the Davis-Monthan Air Force Base, Tucson, Ariz.

Arch Dermatol. 1976;112(3):383-385. doi:10.1001/archderm.1976.01630270053013
Abstract

• In the course of the last two years, a tremendous amount of controversy has been raised over dangers accompanying the use of the antibiotic clindamycin. The controversy has been stimulated by recent reports of fatalities from pseudomembranous colitis associated with clindamycin therapy. Varying greatly in degree of severity, the colitis has been reported in as high as 10% of all patients using the drug. The pertinence of such data, however, in a young, healthy acne population receiving small maintenance doses is questionable. Nevertheless, because of these reports, the use of clindamycin in the treatment of many of the conditions for which it was previously considered indicated, including acne, is being seriously reevaluated.

(Arch Dermatol 112:383-385, 1976)

×